Hail, Flagler
- When
- July 18, 6:30 PM EST
- Where
- Flagler County, Codys Corner
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.333, -81.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 18, 2:00 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT FRI JUL 18 2003 .CURRENTLY/SHORT-TERM...E COAST SEA BREEZE AND SW LOW LEVEL FLOW RESULTING IN FAIRLY STRONG CONVERGENCE WITHIN 15-30 NM OF THE COAST. THUNDERSTORMS EXPECTED TO CONTINUE TO INITIATE AND MOVE N-NE ALONG THE AXIS...WITH SOME STORMS MOVING INTO THE COASTAL WATERS. WILL CONTINUE TO KEEP POP HIGHER IN THESE AREAS FOR THE EVENING. THINK CONVECTION WILL CONTINUE PAST EVENING HRS EPS SINCE IN AREAS GENEARLLY BTN 301 AND I-95 THAT HAVENT BEEN TAPPED YET. .FORECAST. SAT...GUIDANCE CONTINUES THE TREND OF HIGHER MOISTURE OVER THE GA ZONES. BETTER DEFINED SHORTWAVE ENERGY IN ADDITION TO SEA BREEZE BOUNDARIES SHOULD ENHANCE STORM COVERAGE SO HAVE INCREASED POPS SLIGHTLY. BY SUN...SHORTWAVE TROUGHS AND SUFFICIENT DEEP LAYER MOISTURE WILL BEGIN TO FOCUS LITTLE HIGHER RAIN CHANCES OVER N FL SO MORE UNIFORM COVERAGE EXPECTED. MAY SEE CONVECTION CONTINUE WELL INTO SUN NIGHT OVER NW ZONES DUE TO FAIRLY STRONG SHORTWAVE MOVING THRU AL. BY MON...SHORTWAVE LIFTS NE BUT STILL SOME FORCING ALOFT ALONG WITH PWATS NEAR OR ABOVE CLIMO TO CONTINUE SCT POP COVERAGE. GENERALLY HAVE PREFERRED ETA MOS GUIDANCE IN THE SHORT TERM OTHERWISE USED MAV POPS. .MARINE...NO HEADLINES. WINDS MAY SURGE TO ABOUT 15 KT LATE NIGHT HRS. OTHERWISE...NO CHANGES EXPECTED. .EXTDD...TUE THRU FRI. LONGWAVE TROUGH AXIS REMAINS OVER THE BERN U.S WITH LOW-MID LEVEL SW FLOW CONTINUING OVER THE FORECAST REGION. TROUGH WILL DIG AND SHIFT FURTHER E OVER THE SE U.S. COAST FORCING MOST OF THE DEEP LAYER MOISTURE TO WORK MAINLY E AND N OF THE AREA BY THU. SFC HIGH PRES WILL BUILD OVER THE TN VALLEY AND DOWN INTO PARTS OF GA. HAVE THEREFORE LEANED TOWARD LOWER RAIN CHANCES BY FRI. OTHERWISE...HAVE CONTINUED PERSISTENCE IN THE FORECAST FOR PRIMARILY SCT AFTN AND EVENING POPS. .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 72 90 / 30 50 30 40 SSI 74 87 73 88 / 30 40 30 40 JAX 73 92 73 90 / 30 40 30 50 SGJ 75 88 75 88 / 30 40 30 40 GNV 71 92 72 90 / 20 30 20 50 OCF 72 91 71 90 / 10 30 20 50 .JAX... FL...NONE. GA...NONE. PUBLIC...SHASHY MARINE/FIRE WX...CAMP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...AN ISOLATED STRONG TO SEVERE STORM POSSIBLE LATE THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE GREATEST COVERAGE OF STORMS IS EXPECTED ACROSS SOUTHEAST GEORGIA EAST OF 441...AND OVER NORTHEAST FLORIDA EAST OF A LINE EXTENDING FROM OCALA NORTH TO LAKE BUTLER AND SANDERSON. STORMS WILL MOVE GENERALLY TOWARD THE EAST-NORTHEAST AT 15 MPH. A FEW STORMS MAY CONTAIN GUSTY WINDS TO 40 MPH...FREQUENT CLOUD- TO-GROUND LIGHTNING...HEAVY RAINFALL PRODUCING LOCALIZED FLOODING. HOWEVER...BY LATE AFTERNOON AND EARLY THIS EVENING AN ISOLATED STORM MAY BECOME SEVERE AND PRODUCE PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. STORMS SHOULD DECREASE IN COVERAGE LATE THIS EVENING AND END BY AROUND 2 AM. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE AFTERNOON AND EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/ARS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
515 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ROCHELLE FL .75 INCH HAIL
07/18/03 ALACHUA ALONG HIGHWAY 20 NEAR
NEWNANS LAKE. REPORTED BY
SKYWARN SPOTTER
0455 PM 4 SW GAINESVILLE FL WIND DAMAGE
07/18/03 ALACHUA TREES TWISTED OFF AND
DOWNED. NO REPORT OF A
TORNADO AT THIS TIME.
REPORTED BY EMERGENCY
MANAGEMENT
ACSFLZ023-182245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 559 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN BAKER COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 645 PM EDT... AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF MACCLENNY...OR ABOUT 11 MILES NORTHEAST OF RAIFORD...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MACCLENNY THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
FLZ033-037-182245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SAINT JOHNS AND NORTHEASTERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTH OF HASTINGS... DEVELOPING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORANGE MILLS...HASTINGS...SPUDS...ELKTON... ST. AUGUSTINE SOUTH...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH AND DUPONT CENTER THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
FLZ031-182245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 604 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF SAMPSON...OR ABOUT 7 MILES SOUTH OF RAIFORD...DRIFTING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STARKE...SAMPSON...NEW RIVER AND LAWTEY THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
FLZ038-182330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 642 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF ESPANOLA...OR ABOUT 7 MILES NORTHWEST OF BUNNELL...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALM COAST...ESPANOLA...BUNNELL AND FLAGLER BEACH THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
FLZ024-GAZ164-182330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 655 PM EDT FRI JUL 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON AND NASSAU COUNTIES FOR HAIL AND STRONG WINDS UNTIL 730 PM EDT... AT 655 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF ST. GEORGE...OR ABOUT 14 MILES SOUTHWEST OF CALLAHAN...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND HILLIARD THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The Jacksonville radar (KJAX), 133 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361611.